Nonconvex differential calculus for infinite-dimensional multifunctions
Purchase on Springer.com
$39.95 / €34.95 / £29.95*
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.
The paper is concerned with generalized differentiation of set-valued mappings between Banach spaces. Our basic object is the so-called coderivative of multifunctions that was introduced earlier by the first author and has had a number of useful applications to nonlinear analysis, optimization, and control. This coderivative is a nonconvex-valued mapping which is related to sequential limits of Fréchet-like graphical normals but is not dual to any tangentially generated derivative of multifunctions. Using a variational approach, we develop a full calculus for the coderivative in the framework of Asplund spaces. The latter class is sufficiently broad and convenient for many important applications. Some useful calculus results are also obtained in general Banach spaces.
- AubinJ.-P.: Contingent derivatives of set-valued maps and existence of solutions to nonlinear inclusions and differential inclusions, in: L.Nachbin (ed.), Mathematical Analysis and Applications, Academic Press, New York, 1981, pp. 159–229.
- AubinJ.-P.: Lipschitz behavior of solutions to convex minimization problems, Math. Oper. Res. 9 (1984), 87–111.
- AubinJ.-P. and FrankowskaH.: Set-Valued Analysis, Birkhäuser, Boston, 1990.
- BorweinJ. M.: Epi-Lipschitz-like sets in Banach spaces: theorems and examples, Nonlinear Anal. 11 (1987), 1207–1217.
- BorweinJ. M., and FitzpatrickS. P.: Weak-star sequential compactness and bornological limit derivatives, Convex Anal. 2 (1995), 59–68.
- BorweinJ. M. and StrojwasH. M.: Tangential approximations, Nonlinear Anal. 9 (1985), 1347–1366.
- BorweinJ. M. and ZhuangD. M.: Vefiable necessary and sufficient conditions for regularity of set-valued and single-valued maps. J. Math. Anal. Appl. 134 (1988), 441–459.
- ClarkeF. H.: Optimization and Nonsmooth Analysis, Wiley, New York, 1983.
- Dontchev, A. L. and Rockafellar, R. T.: Characterizations of strong regularity for variational inequalities over polyhedral convex sets, SIAM J. Optim., to appear.
- EkelandI. and LebourgG.: Generic Fréchet differentiability and perturbed optimization problems in Banach spaces, Trans. Amer. Math. Soc. 224 (1976), 193–216.
- FabianM.: Subdifferentiallity and trustworthiness in the light of a new variational principle of Borwein and Preiss, Acta Univ. Carolinae 30 (1989), 51–56.
- GinsburgB. and IoffeA. D.: The maximum principle in optimal control of systems governed by semilinear equations, in: B. S.Mordukhovich and H. J.Sussmann (eds), Nonsmooth Analysis and Geometric Methods in Deterministic Optimal Control, IMA Volumes in Mathematics and its Applications 78, Springer-Verlag, New York, 1996, pp. 81–110.
- IoffeA. D.: Approximate subdifferentials and applications. I: The finite dimensional theory, Trans. Amer. Math. Soc. 281 (1984) 389–416.
- IoffeA. D.: Approximate subdifferential and applications III: The metric theory, Mathematika 36 (1989), 1–38.
- IoffeA. D.: Proximal analysis and approximate subdifferentials, J. London Math. Soc. 41 (1990), 175–192.
- JouraniA. and ThibaultL.: A note of Fréchet and approximate subdifferentials of composite functions, Bull. Austral. Math. Soc. 49 (1994), 111–116.
- JouraniA. and ThibaultL.: Verifiable conditions for openness and regularity of multivalued mappings in Banach spaces, Trans. Amer. Math. Soc. 347, (1995), 1255–1268.
- KrugerA. Y.: Properties of generalized differentials, Siberian Math J. 26 (1985), 822–832.
- KrugerA. Y. and MordukhovichB. S.: Extremal points and the Euler equation in nonsmooth optimization, Dokl. Akad. Nauk BSSR 24 (1980), 684–687.
- Kruger, A. Y. and Mordukhovich, B. S.: Generalized normals and derivatives, and necessary optimality conditions in nondifferentiable programming, Part I: Depon. VINITI No. 408-80; part II: Depon. VINITI No. 494-80, Moscow, 1980.
- LangS.: Real and Functional Analysis, 3rd edn, Springer-Verlag, New York, 1993.
- LeachE. B.. A note on inverse function theorem, Proc. Amer. Math. Soc. 12 (1961), 694–697.
- LoewenP. D.: Limits of Fréchet normals in nonsmooth analysis, in: A. D.Ioffe et al. (eds), Optimization and Nonlinear Analysis, Pitman Research Notes in Math. Series No. 244, Longman, Harlow, Essex, 1992, pp. 178–188.
- Loewen, P. D. and Rockafellar, R. T.: New necesary conditions for the generalized problem of Bolza, SIAM J. Control Optim., to appear.
- MordukhovichB. S.: Maximum principle in problems of time optimal control with nonsmooth constraints, J. Appl. Math. Mech. 40, (1976), 960–969.
- MordukhovichB. S.: Metric approximations and necessary optimality conditions for general classes of nonsmooth extremal problems, Soviet Math. Dokl. 22 (1980) 526–530.
- MordukhovichB. S.: Approximation Methods in Problems of Optimization and Control, Nauka, Moscow, 1988.
- MordukhovichB. S.: Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions. Trans. Amer. Math. Soc. 340 (1993), 1–35.
- MordukhovichB. S.: Stability theory for parametric generalized equations and variational inequalities via nonsmooth analysis, Trans. Amer. Math. Soc. 343 (1994), 609–658.
- MordukhovichB. S.: Generalized differential calculus for nonsmooth and set-valued mappings, J. Math. Anal. Appl. 183 (1994), 250–288.
- MordukhovichB. S.: Discrete approximations and refined Euler-Lagrange conditions for nonconvex differential inclusions, SIAM J. Control Optim. 33 (1995), 882–915.
- MordukhovichB. S. and ShaoY.: Differential characterizations of covering, metric regularity, and Lipschitzian properties of multifunctions between Banach spaces, Nonlinear Anal. 24 (1995), 1401–1424.
- MordukhovichB. S. and ShaoY.: On nonconvex subdifferential calculus in Banach spaces, J. Convex Anal. 2 (1995), 211–227.
- MordukhovichB. S. and ShaoY.: Extremal characterizations of Asplund spaces, Proc. Amer. Math. Soc. 124 (1996), 197–205.
- MordukhovichB. S. and ShaoY.: Nonsmooth sequential analysis in Asplund spaces, Trans. Amer. Math. Soc. 348 (1996), 1235–1280.
- Mordukhovich, B. S. and Shao, Y.: Stability of set-valued mappings in infinite dimensions: point criteria and applications, SIAM J. Control Optim., to appear (Preprint, November 1994).
- Mordukhovich, B. S. and Shao, Y.: Fuzzy calculus for coderivatives of multifunctions, Nonlinear Anal., to appear (Preprint, August 1995).
- PenotJ.-P.: Metric regularity, openness and Lipschitzian behavior of multifunctions, Nonlinear Anal. 13 (1989), 629–643.
- PhelpsR. R.: Convex Functions, Monotone Operators and differentiability, 2nd edn, Springer-Verlag, Berlin, 1993.
- RockafellarR. T.: Generalzied directional derivatives and subgradients of nonconvex functions, Can. J. Math. 32 (1980), 257–280.
- RockafellarR. T.: Lipschitzian properties of multifunctions, Nonlinear Anal. 9 (1985), 867–885.
- RockafellarR. T.: Maximal monotone relations and the second derivatives of nonsmooth functions, Ann. Inst. H. Poincaré Anal. Non Linéaire 2 (1985), 167–184.
- RockafellarR. T. Proto-differentiability of set-valued mappings and its applications in optimization, in: H.Attouch et al. (eds.), Analyse non linéaire, Gauthier-Villars, Paris, 1989, pp. 449–482.
- Rockafellar, R. T. and Wets, R. J.-B.: Variational Analysis, Springer-Verlag, New York, to appear.
- ThibaultL.: Subdifferentials of compactly Lipschitzian vector-valued functions, Ann. Mat. Pura Appl. 125 (1980), 157–192.
- ThibaultL.: On subdifferentials of optimal value functions, SIAM J. Control Optim. 29 (1991), 1019–1036.
- Nonconvex differential calculus for infinite-dimensional multifunctions
Volume 4, Issue 3 , pp 205-236
- Cover Date
- Print ISSN
- Online ISSN
- Kluwer Academic Publishers
- Additional Links
- coderivaties of multifunctions
- Frechet normals
- sequential limits
- Asplund spaces